Alert archive / California / Flash Flood Warnings in 2013

Flash Flood Warning 14, NWS Phoenix, AZ

August 24, 2013Imperial County, Riverside County, California

NWS Phoenix, AZ issued this flash flood warning at Aug 24, 2013, 1:07 PM PDT for Imperial County, Riverside County, California. It was in force for 113 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2013, 1:07 PM PDT (20:07 UTC)
Expired
Aug 24, 2013, 3:00 PM PDT
In force
113 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

Counties Imperial County, CA, Riverside County, CA

The radar

The San Diego radar (KNKX), 108 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 2:20 PM PDTFLASH FLOODSalton City, CAFLASH FLOODING IN SALTON CITY AND HIGHWAYS 78 AND 86 IN FAR WESTERN IMPERIAL CNTY. CARS STUCK IN FLOOD WATERS AND WASHES CONTINUE TO RUN HEAVY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 73 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2138 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

899 
WGUS55 KPSR 242007
FFWPSR
CAC025-065-242200-
/O.NEW.KPSR.FF.W.0014.130824T2007Z-130824T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
107 PM PDT SAT AUG 24 2013

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA...
  THIS INCLUDES SALTON CITY...
  SOUTH CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...

* UNTIL 300 PM PDT

* AT 101 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED  
  VERY HEAVY RAIN THAT WILL CAUSE FLASH FLOODING. RADAR INDICATED 
  THAT SINCE NOON...OVER 2 INCHES FELL ALONG HIGHWAY 86 TO THE WEST
  OF THE SALTON SEA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DESERT  
  SHORES...COOLIDGE SPRING...SALTON CITY AND HIGHWAY 86.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3342 11609 3343 11604 3346 11604 3348 11606
      3349 11606 3348 11593 3310 11580 3308 11609

$$

CB
1 follow-up statement
241 
WGUS75 KPSR 242106
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
206 PM PDT SAT AUG 24 2013

CAC025-065-242200-
/O.CON.KPSR.FF.W.0014.000000T0000Z-130824T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-IMPERIAL CA-
206 PM PDT SAT AUG 24 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM PDT FOR
NORTHWESTERN IMPERIAL AND SOUTH CENTRAL RIVERSIDE COUNTIES...

...SIGNIFICANT FLASH FLOODING EVENT POSSIBLE...

AT 159 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
THUNDERSTORMS PRODUCING VERY HEAVY RAIN THAT WILL CAUSE FLASH 
FLOODING. THE HEAVIEST RAIN EXTENDED FROM NEAR SALTON CITY... 
SOUTHWEST TO HIGHWAY 78 AND THE LOWER BORREGO VALLEY AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DESERT 
SHORES.

RADAR ESTIMATES THAT OVER 3 INCHES OF RAIN HAS FALLEN IN THIS AREA 
SINCE 100 PM. THIS IS SUFFICIENT TO CAUSE SIGNIFICANT RUNOFF AND 
FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NORMALLY DRY WASHES AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND 
MAKE UNBRIDGED CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW 
SPOTS WILL BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED 
AREA.

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3342 11609 3343 11604 3346 11604 3348 11606
      3349 11606 3348 11593 3310 11580 3308 11609

$$

WOODALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 9:10 AM PDT, 3 hours 57 minutes earlier.

Area forecast discussion, Aug 24, 9:10 AM PDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
910 AM MST SAT AUG 24 2013

.SYNOPSIS...
A STORMY PERIOD IS ANTICIPATED THIS WEEKEND ACROSS THE REGION WITH
BELOW NORMAL TEMPERATURES. HEAVY RAIN AND LOCALIZED FLOODING MAY
OCCUR...ESPECIALLY ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST
ARIZONA. PRECIPITATION CHANCES DECREASE BY EARLY NEXT WEEK...AND
INCREASED MOISTURE WILL CONTINUE THROUGH THE REMAINDER OF THE
WEEK...ALONG WITH NEAR NORMAL TEMPERATURES.

&&

.DISCUSSION...
AT 9 AM THIS MORNING SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED
TO DEVELOP AND MOVE NORTH ACROSS MUCH OF NORTHWEST MARICOPA AND
NORTHERN LA PAZ COUNTIES. THE MCS APPEARS TO HAVE BEEN INITIATED
EARLIER IN THE MORNING WHEN A VORT MAX/DISTURBANCE MOVING NORTHWARD
PASSED THRU WESTERN MARICOPA COUNTY...AND THE STORMS CONTINUE TO
DEVELOP AS DEEPER MOISTURE FEEDS INTO THE AREA FROM THE SOUTH.
ALSO...MESOANALYSIS GRAPHICS INDICATED THAT WESTERN MARICOPA/LA PAZ
COUNTY WERE IN THE MIDDLE OF A MLCAPE MAX OR AXIS RUNNING ACROSS OUR
WESTERN CWA...SO IT IS MORE UNSTABLE OUT WEST AS COMPARED TO SOUTH
CENTRAL AZ THIS MORNING. A VARIETY OF FLOOD PRODUCTS REMAIN IN
EFFECT...AND WE WILL CONTINUE TO MONITOR AS NEW CONVECTION DEVELOPS.
STILL LOOKING AT AN ACTIVE DAY COMING UP AS MORE TROPICAL MOISTURE
SPREADS NORTH AND INTO OUR AREA AHEAD OF TROPICAL SYSTEM IVO
CURRENTLY SPINNING JUST SOUTHWEST OF THE SRN TIP OF BAJA CA. PWAT
VALUES ALREADY UP TO 1.6 INCHES AT PHOENIX...AND BY SUNDAY PWAT
VALUES WILL LIKELY BE IN EXCESS OF 2 INCHES ACROSS MUCH OF THE
AREA...ESPECIALLY OUR WESTERN DESERTS RUNNING INTO SERN CA. CHANCES
OF SEVERE CONVECTION WILL LIKELY BE GREATER TODAY AS CAPE WILL BE
HIGHER...BY SUNDAY IT WILL BE VERY WET AND NOT AS UNSTABLE WITH
WARMING IN THE MID LEVELS. AS SUCH WE WILL HAVE A GREATER
FLOOD/FLASH FLOOD THREAT SUNDAY AS COMPARED TO A SEVERE THREAT.
CURRENT FORECASTS LOOK TO BE IN OK SHAPE. NO UPDATES PLANNED ATTM.

.PREVIOUS DISCUSSION...
TODAY AND SUNDAY...A BATCH OF SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED OVER THE METRO AREA EARLY THIS MORNING. LATEST RUC
IDENTIFIES A PERTURBATION MOVING THROUGH THE SOUTH-CENTRAL ARIZONA
DESERTS WHICH MIGHT ACCOUNT FOR THIS. THERE WAS A GRAVITY WAVE THAT
MOVED THROUGH BUT THAT WAS AT LEAST A FEW HOURS AGO. THE RUC SHOWS
THE PERTURBATION SHIFTING NORTH AFTER 12Z AND THUS STORM ACTIVITY
OVER MARICOPA COUNTY SHOULD WIND DOWN SHORTLY AFTER
SUNRISE...ALREADY QUIET ELSEWHERE IN THE FORECAST AREA. LARGER SCALE
FLOW FEATURES OF NOTE INCLUDE THE EVER-PRESENT TROUGH CENTERED NEAR
THE WEST COAST...A LARGE ANTICYCLONE/RIDGE CENTERED OVER THE
PLAINS...AN INVERTED TROUGH CENTERED NEAR THE CHIHUAHUA/TEXAS
BORDER...AND TROPICAL STORM IVO CENTERED WEST OF CABO SAN LUCAS. THE
MODELS HAVE DIFFERING SOLUTIONS ON HOW THE FLOW FEATURES MENTIONED
ABOVE WILL UNFOLD...PARTICULARLY THE INVERTED TROUGH AND THE BROADER
CYCLONIC CIRCULATION ASSOCIATED WITH IVO. FOR INSTANCE...THE GFS
CONTINUES TO TRACK THE IVO ASSOCIATED CIRCULATION TO THE NORTH
FASTER THAN ECWMF AND ESPECIALLY NAM. BY THAT SAME TOKEN...THE WAVE
ALSO DISSIPATES FASTER. THIS HAS IMPLICATIONS FOR TIMING OF
POPS/PRECIP. THERE ARE ALSO DIFFERENCES ON THE UPPER LEVEL
DIVERGENCE GENERATED BY THE APPROACHING WAVE WHICH ALSO IMPACTS
MODEL PRECIP FORECASTS. THOUGH THE NAM IS SLOWER WITH THE IVO
CIRCULATION...IT BRINGS IN A SMALLER WAVE LATER TODAY WHICH MIGHT BE
REMNANTS OF THE INVERTED TROUGH AND/OR A CONVECTIVELY GENERATED
FEATURE FROM SOUTHERN SONORA. THE NAM THUS PRODUCES A BATCH OF
DYNAMICAL FORCING SOONER THAN THE GFS AND ECWMF. THEY ALL SHOW A
MAJOR INFLUX OF MOISTURE. INTERESTINGLY...THERE ARE SOME
SIMILARITIES IN THE SPATIAL DISTRIBUTION OF THE QPF...INCLUDING
LOCAL WRF AND NMM6KM. MAINLY...FROM TONIGHT THROUGH SUNDAY NIGHT
THERE IS A HIGH QPF SWATH OVER WESTERN MARICOPA COUNTY AND SOUTHWEST
ARIZONA. AND A LESSER SWATH OVER THE HIGHER TERRAIN OF SOUTH-CENTRAL
ARIZONA. IN BETWEEN IS A LOWER QPF SWATH...INCLUDING THE PHOENIX
METRO AREA. HOWEVER...THERE IS A GREAT DEAL OF VARIABILITY FOR
SOUTHEAST CALIFORNIA. THE GFS HAS ITS HEAVIEST SWATH...FOR OUR
FORECAST AREA...OVER EASTERN RIVERSIDE AND IMPERIAL COUNTIES. MADE
NUMEROUS ADJUSTMENTS TO THE QPF AND POP GRIDS. MODIFIED THE FLASH
FLOOD WATCH TO START IT 6 HOURS EARLIER AND TO EXTEND IT EASTWARD
OVER WESTERN MARICOPA COUNTY. IT SHOULD BE NOTED THAT WE WILL NOT
HAVE A TROPICAL STORM THAT BODILY MOVES INTO THE DESERT SOUTHWEST.
RATHER...TROPICAL MOISTURE WILL BE PUSHED NORTHWARD INTO THE REGION
AND THERE WILL BE FLOW FEATURES AIDING THE PRECIPITATION PRODUCTION.
ALSO...WHILE THE WATCH DOES NOT START UNTIL 06Z...THERE WILL LIKELY
BE SOME POTENT THUNDERSTORMS DEVELOPING WITHIN OUR AREA PRIOR TO
THAT. THE GFS...NAM...AND SREF ALL HAVE CAPE VALUES WELL IN EXCESS
OF 1000 J/KG...MAINLY OVER SOUTHWEST ARIZONA AND SOUTHEAST
CALIFORNIA. PRIOR TO THE ARRIVAL OF BROADER SCALE LIFT...ANTICIPATE
STORMS BEING MORE SCATTERED IN NATURE AS OPPOSED TO WIDESPREAD RAIN.
WITH HIGH CAPE VALUES...THERE WILL BE SEVERE POTENTIAL LATE THIS
AFTERNOON AND EVENING. THEREAFTER...ANTICIPATE DECREASING CAPE BUT
MORE WIDESPREAD SHOWERS WITH ISOLATED THUNDERSTORMS. WITH THE CLOUDS
AND RAIN COOLED AIR AROUND...SUNDAY TEMPS WILL BE WELL BELOW NORMAL.

EXTENDED PERIOD...UPPER LEVEL SUPPORT WANES SLIGHTLY ON MONDAY AND
CONSEQUENTLY I THINK THERE SHOULD BE AN OVERALL DECREASE IN STORM
COVERAGE MONDAY/MONDAY NIGHT. THE FORECAST FOR TUESDAY THROUGH NEXT
FRIDAY WILL CONSIST OF HIGHER THAN NORMAL POPS AND LOWER THAN NORMAL
TEMPS GIVEN SUBSTANTIALLY HIGHER THAN NORMAL MOISTURE VALUES. THE
GFS AND EUROPEAN MODELS BOTH ADVERTISE A COUPLE OF EASTERLY WAVES
NEXT WEEK...ALTHOUGH EACH MODEL SUGGESTS A DIFFERENT DAY /WEDNESDAY
PER GFS...TUESDAY FOR ECMWF/. WITH SUCH HIGH PWATS IN
PLACE...TUESDAY AND/OR WEDNESDAY COULD BE VERY ACTIVE IF ONE OF
THESE TROUGHS ACTUALLY COME TO PASS AS ADVERTISED. THIS WILL ALSO
NEED TO BE LOOKED INTO FURTHER AS THE EVENT GETS CLOSER.

&&

.AVIATION...
SOUTH-CENTRAL AND SOUTHWEST ARIZONA...INCLUDING KPHX...KIWA...KSDL...
CONDITIONS SHOULD REMAIN QUIET FOR THE REST OF THE MORNING HOURS AT
ALL PHOENIX SITES...BUT WILL DETERIORATE QUICKLY THIS AFTERNOON.
SHOWERS AND THUNDERSTORMS APPEAR POSSIBLE AS EARLY AS 21Z AND SHOULD
SWEEP THROUGH THE METRO FROM SOUTHEAST TO NORTHWEST AROUND 00Z.
TIMING DIFFICULT TO PIN DOWN AT THIS POINT...BUT EXPECT GUSTY WINDS
TO 30KTS AND PERIODS OF HEAVY RAIN WITH THE STRONGEST STORMS.
SHOWERS LIKELY TO CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS.

SOUTHEAST CALIFORNIA...INCLUDING KIPL...AND KBLH...
QUIET WEATHER EXPECTED FOR MOST OF THE DAY...WITH STORMS MOVING IN
FROM THE EAST AROUND 06Z. STRONGEST STORMS WILL BE CAPABLE OF 30+KT
WINDS AND HEAVY RAIN...BUT PINNING DOWN EXACT TIMING DIFFICULT AT
THIS POINT. SHOWERS LIKELY TO CONTINUE THROUGH THE END OF THE TAF
PERIOD.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
MONDAY THROUGH FRIDAY...
RATHER HUMID CONDITIONS AND WELL BELOW NORMAL TEMPERATURES ARE
EXPECTED SUNDAY AS TROPICAL MOISTURE OVERSPREADS ARIZONA AND
SOUTHEAST CALIFORNIA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
AFFECT THE WHOLE FORECAST AREA AT ONE TIME OR ANOTHER SUNDAY INTO
MONDAY. HOWEVER...RAINFALL AMOUNTS WILL BE HIGHLY VARIABLE WITH SOME
LOCATIONS RECEIVING QUITE A BIT LESS THAN OTHERS. ATMOSPHERIC
MOISTURE WILL TREND DOWN MONDAY AND TUESDAY...LEVELING OFF WEDNESDAY
AND THURSDAY. STORM CHANCES WILL ALSO TREND DOWNWARD WHILE
TEMPERATURES TREND UPWARD.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH SUNDAY
     EVENING AZZ020-021-022-025-026-027.

CA...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH SUNDAY
     EVENING CAZ030>033.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...CB
PREVIOUS DISCUSSION...AJ/DEWEY
AVIATION...LEINS
FIRE WEATHER...AJ
Hazardous weather outlook, Aug 24, 5:59 AM PDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
559 AM MST SAT AUG 24 2013

AZZ022-251300-
NORTHWEST MARICOPA COUNTY-
559 AM MST SAT AUG 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FROM 11 PM TONIGHT THROUGH 11 PM
SUNDAY NIGHT.

SHOWERS AND THUNDERSTORMS THIS MORNING WILL PRODUCE POCKETS OF HEAVY
RAIN WITH LOCALIZED FLOODING POSSIBLE BEFORE DISSIPATING BY MID MORNING. LATER
TODAY...THERE WILL BE A CHANCE FOR REDEVELOPMENT OF THUNDERSTORMS
WHICH WILL BE CAPABLE OF PRODUCING VERY STRONG WINDS AND FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FLASH FLOOD WATCH IS IN EFFECT FROM 11 PM SATURDAY NIGHT THROUGH 11
PM SUNDAY NIGHT.

PERIODS OF SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED SUNDAY
AND SUNDAY NIGHT. THE MAIN THREAT WILL BE FLASH FLOODING. A CORRIDOR
OF ELEVATED ATMOSPHERIC MOISTURE WILL REMAIN IN PLACE FOR MUCH OF THE
WORK WEEK LEADING TO ABOVE AVERAGE CHANCES OF SHOWERS AND
THUNDERSTORMS. THUS...GUSTY WINDS...LIGHTNING...AND FLOODING OF LOW
LYING AREAS AND NORMALLY DRY WASHES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD FOLLOW STANDARD REPORTING PROCEDURES.

AZZ020-021-025>027-CAZ030>033-251300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-JOSHUA TREE NATIONAL PARK-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
559 AM MST SAT AUG 24 2013 /559 AM PDT SAT AUG 24 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME
SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FROM 11 PM TONIGHT THROUGH 11 PM
SUNDAY NIGHT.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. THE PRIMARY HAZARDS
INCLUDE VERY STRONG WINDS AND LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FLASH FLOOD WATCH IS IN EFFECT FROM 11 PM SATURDAY NIGHT THROUGH 11
PM SUNDAY NIGHT.

PERIODS OF SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED SUNDAY
AND SUNDAY NIGHT. THE MAIN THREAT WILL BE FLASH FLOODING. A CORRIDOR
OF ELEVATED ATMOSPHERIC MOISTURE WILL REMAIN IN PLACE FOR MUCH OF THE
WORK WEEK LEADING TO ABOVE AVERAGE CHANCES OF SHOWERS AND
THUNDERSTORMS. THUS...GUSTY WINDS...LIGHTNING...AND FLOODING OF LOW
LYING AREAS AND NORMALLY DRY WASHES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

AZZ023-024-028-251300-
GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
559 AM MST SAT AUG 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA AND
SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. THE PRIMARY HAZARDS
INCLUDE VERY STRONG WINDS AND LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS
THIS WEEKEND THROUGH THE MIDDLE OF NEXT WEEK DUE TO ABUNDANT
ATMOSPHERIC MOISTURE. GUSTY WINDS...LIGHTNING...AND FLOODING OF LOW
LYING AREAS AND NORMALLY DRY WASHES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD FOLLOW STANDARD REPORTING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Local storm report, Aug 24, 7:19 AM PDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
719 AM MST SAT AUG 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 AM     HEAVY RAIN       2 NW WENDEN             33.85N 113.57W
08/24/2013  M1.20 INCH       LA PAZ             AZ   TRAINED SPOTTER

            1.20 INCHES OF RAIN IN 30 MINUTES AND STILL RAINING

&&

EVENT NUMBER PSR1300134

KINCAID
Special weather statement, Aug 24, 12:57 PM PDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1257 PM MST SAT AUG 24 2013

CAZ030-032-242045-
RIVERSIDE CA-
1257 PM PDT SAT AUG 24 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA

UNTIL 145 PM PDT

AT 1252 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR EAGLE MTN...MOVING NORTH AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  RURAL NORTH CENTRAL RIVERSIDE COUNTY...

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.

LAT...LON 3402 11565 3403 11524 3366 11539 3370 11571
TIME...MOT...LOC 1957Z 194DEG 12KT 3383 11548

CB

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 12:43 PM PDTSevere Thunderstorm WarningPSRImperial, Riverside62 min
Aug 24, 12:57 PM PDTSpecial Weather StatementPSRRiverside48 min
Aug 24, 1:27 PM PDTFlash Flood WarningPSRRiverside2 hr
Aug 24, 1:57 PM PDTSevere Thunderstorm WarningPSRImperial63 min
Aug 24, 2:06 PM PDTSevere Thunderstorm WarningPSRRiverside54 min
Aug 24, 2:52 PM PDTSevere Thunderstorm WarningPSRImperial53 min
Aug 24, 2:58 PM PDTFlash Flood WarningPSRImperial3 hr
Aug 24, 2:58 PM PDTFlash Flood WarningPSRImperial2 hr
Aug 24, 3:17 PM PDTFlash Flood WarningPSRRiverside3 hr
Aug 24, 3:35 PM PDTSpecial Weather StatementPSRImperial40 min
Aug 24, 3:54 PM PDTSevere Thunderstorm WarningPSRImperial66 min
Aug 24, 4:50 PM PDTFlash Flood WarningPSRImperial3 hr
Aug 24, 4:54 PM PDTSpecial Weather StatementPSRImperial51 min

Nearby

Flash Flood Warnings in California, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.